I originally posted in HIV forums for fears of having HIV, but I'm now more focused on my diarrhea. I want to get you expert opinion regarding what's happening to me.
On July 24 I had a mild fever that lasted for 3 days but almost after it went away, I had diarrhea. Diarrhea was watery (almost all water) and persistent. I went to the hospital and found that cbc and stool exam were all normal. The doctor said it was just acute gastro-enteritis. But during this time I was already experiencing anxiety towards having HIV. All I could think about was my hiv-scare.
Several days later, my appetite went back but my digestion is very erratic. Diarrhea is very intermittent. One day I have a few episodes of watery stools, the next day I'll pass normal consistency but very hard to pass stool. This went on for three weeks so on August 18 I was referred to a gastro specialist and performed several procedures. Creatinine was normal, SGPT was high (I have fatty liver), CBC showed all components within normal range. They did colonoscopy and found a mild swelling in the last 6 inches of my colon (doctor wrote "proctitis"), and a slight internal hemorrhoid. Although the doctor said these couldn't have caused the on and off diarrhea. They also took sample tissues for biopsy which will come back on Friday.
I'm on antibiotics (metronidazole) now and the doctor would wait and see how my digestion reacts to the treatment. It's my 2nd day on this antibiotic and so far I haven't had any watery stools but they still don't appear normal. They appear very wet but with firmer texture and appear either dark brown or almost black. My girlfriend who is living with me haven't had any G.I. symptoms whatsoever so I really don't know what I caught.
hello. i did take amoxicillin during the onset of the fever but i stopped it when i admitted myself to the hospital. i was on it for only about 4 days. however, the diarrhea persisted for over 3 weeks.
the metronidazole that i'm taking now is AFTER the 3rd week of diarrhea. i'm passing normal stools now but i'm still worried as to what have caused it. can anxiety cause diarrhea that long?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.